Lancaster EPrints

Systematic sampling of nonlinear models: evidence on speed of adjustment in index futures markets

Paya, Ivan and Peel, David (2011) Systematic sampling of nonlinear models: evidence on speed of adjustment in index futures markets. Journal of Futures Markets, 31 (2). pp. 192-203. ISSN 0270-7314

[img]
Preview
PDF (Systematic sampling of nonlinear models: evidence on speed of adjustment in index futures markets) - Draft Version
Download (83Kb) | Preview

    Abstract

    Based on the cost-of-carry model of future prices, a number of studies have estimated nonlinear autoregressive models for the basis at different frequencies (see, e.g., Dwyer GP, Locke, P, & Yu, W, 1996; Monoyios M and Sarno L, 2002; Taylor N, van Dijk D, Franses PH, & Lucas A, 2000). The structure of the models and the speed of adjustment to shocks reported are radically different. In this paper we examine the implications of systematic sampling. The results obtained show that regular sampling of the process seems important in attempting to explain the apparently contradictory results reported on the speed of adjustment to shocks in the cost-of-carry model.

    Item Type: Article
    Journal or Publication Title: Journal of Futures Markets
    Subjects: H Social Sciences > HB Economic Theory
    Departments: Lancaster University Management School > Economics
    ID Code: 55024
    Deposited By: ep_importer_pure
    Deposited On: 13 Jun 2012 11:17
    Refereed?: Yes
    Published?: Published
    Last Modified: 09 Apr 2014 23:38
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/55024

    Actions (login required)

    View Item